MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1624C93E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); Injury (2348)
Date of Event 06/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in the patient for the endovascular treatment of an abdominal aortic aneurysm of an unknown size.It was reported that, approximately 4 months post index procedure, during a follow up ct, aneurysm expansion was observed with a loss of seal on the implanted right iliac limb.It was reported that a type i endoleak was observed from the right iliac.It was noted that as the aneurysm had expanded down to the hypogastric artery on the right there was not room for seal unless the hypogastric was covered.The physician decided to explant the stent graft and during the surgery a small anterior wall leak by the renal arteries was discovered.It was reported that the surgical conversion was successful.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Films review summary: the exact cause of the distal type i reported in the right limb could not be determined from the films provided.The anatomy at implant is unknown, and images during or just after implant were not available.Ct¿s returned from 3 months post-implant revealed that the patient had been implanted with an endurant ii stent graft system.The bifurcate was positioned several mm¿s below the lowest right renal artery within the severely angulated neck.The proximal stent graft od measured ~28mm, and there was 10mm of remaining proximal neck seal length.The bifurcate aortic body and infrarenal neck were angulated at the flow divider ~60 deg a-p relative to the distal aorta, and the suprarenal angulation measured ~50 deg p-a.The patient had an infrarenal aaa that measured ~16cm in diameter; however, no clear proximal type i endoleak was observed.On the right side the distal end of the ipsi/right limb extension was seen positioned near the bottom of the sac, or possibly several mm¿s within the origin of the right common iliac artery, and contrast was seen outside the distal right limb from a type ib endoleak.The distal od of the right limb extension measured ~19mm, the vessel diameter at the origin of the rcia measured ~14mm, and there was only 15 ¿ 20mm length of remaining common iliac artery prior to the right iliac bifurcating to the internal/external.It is likely that the right limb had migrated out of the rcia, possibly due to aneurysm morphology changes and/or implanting within a short length iliac artery.The cause of the small type i endoleak reported during explant could not be determined; however, it is likely that the short and angulated proximal neck likely contributed to the type ia endoleak which may have also contributed to expansion of the aaa.A stent graft issue cannot be ruled out as a potential cause.However, the explanted stent graft system was discarded and product investigation could not be performed.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7663637
Report Number2953200-2018-00968
Device Sequence Number11265636
Product Code MIH
UDI-Device Identifier00643169467460
UDI-Public00643169467460
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2019
Device Model NumberETLW1624C93E
Device Catalogue NumberETLW1624C93E
Was Device Available for Evaluation? No
Date Returned to Manufacturer06/21/2018
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer07/20/2018
08/08/2018
10/24/2018
Initial Report FDA Received Date07/05/2018
Supplement Report FDA Received Date07/24/2018
10/02/2018
10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR